Hepatitis C Community
Tylenol three during TX
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Tylenol three during TX

Am a very active person and cannot stop doing things. It's spring time and the body and mind must do things in this awakening times. I'm out in the garden sowing seeds, turning soil planting, cleaning and doing those seasonal chores. My business must go on!!! I do get tired quickly but march on. Do get aches and pains. My question is, every two to three day I'll take a couple of Tylenol 3 to ease the pains. Does this debilitate my liver and risk my program results?
Related Discussions
9 Comments Post a Comment
Blank
1010685_tn?1295036236
I don't think taking them once every 2-3 days will hurt you.  Enjoy the season :)
Blank
412873_tn?1329178055
My hepa prefers tylenol to the other NSAIDs.  Just don't go over the recommended dose...which it sounds like you not doing anyway.

Enjoy the garden!
Blank
412873_tn?1329178055
Sorry...meant to add..you should check with your doc as well to see what he/she prefers.
Blank
Avatar_m_tn
Do you have hep?..if so,dont take no more than 2 or 3 a day,and DO NOT mix with bozze...it can rot your liver fast.
Blank
Avatar_m_tn
rockerforlife and all of you for response to my t-3 question,
Thank you
For many years since a car accident resulting in serious injuries and a bad blood transfusion, I've been doing t-3's and sometimes a little alcohol with my pain meds.
Now I realize I did a lot of damage to my liver which hopefully with my interferon program, it will reverse itself. So far from my BT's it looks like the program is working. Am into week 12 of my 24 week program and am totally elated from the results. Will definitely see it through!!!
Don't stop me now!!!!!!
Blank
Avatar_m_tn
Don't know if my message to you thanking you for your responses to some of my questions were received. Just another note thanking you.
Life is going along well and living it day by day.
Hope all is well with you.
Cheers!!!
bobo400
Blank
446474_tn?1404424777
Tylenol (acetaminophen) is the recommended medication for relieving minor aches, pains, and headaches in people with liver disease. For us with cirrhosis we are advised that we can take up to 2 grams of Tylenol per day. That is 4 extra strength Tylenols.

Acetaminophen is quite safe for the liver—unless combined with alcoholic beverages. However, when taken in excessive quantities or when combined with alcohol, acetaminophen may cause death due to liver failure. In fact, an overdose of acetaminophen is the most common cause of fulminant hepatic failure as well as the most common cause of drug-induced liver disease in the United States.

It is recommended that people with liver disease avoid using all NSAIDs. If NSAIDs are medically required for the treatment of another medical disorder, a reduced dose should be used for a limited period of time and only by people with stable liver disease. Finally, people with liver disease who smoke cigarettes or drink alcohol should avoid NSAIDs as they are also at increased risk for its complications.

Acetylsalicylic acid (aspirin) and other NSAIDs are drugs that are widely used for their anti-inflammatory and analgesic effects. They also have the potential to cause drug-induced liver disease. In fact, many NSAIDs have been withdrawn from the market due to their hepatotoxicity. All NSAIDs have the potential to cause liver injury. However, some NSAIDs are more hepatotoxic than others. NSAIDs presently on the market that have been frequently associated with liver injury are aspirin (ASA), diclofenac (Voltaren), and sulindac (Clinoril).
Ibuprofen (Motrin) has been reported to cause severe liver injury in people with hepatitis C.

Cheers!
HectorSF
Blank
Avatar_m_tn
Hello Hector. Do you have link to that report that Ibroprofen damages the liver. Why has so much been made of acetaminophen and the liver and I find nothing on the internet mentioning ibroprofen in that context.

I ask this because my doctor prescribed me vicoprofen 7.5/200 for when aches and pains from treatment get to much. She seemed to think it is better than vicodin which has 500mg of acetaminophen. 200 mg of Ibroprofen does not seem to be much once in a while.
Blank
1225178_tn?1318984204
I'm wondering where you got your info about ibuprofen. My hepatologist said to take that instead of Tylenol. Are you saying they cause liver injury at the recommended dose, or overdosed?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank
Top Hepatitis Answerers
Avatar_f_tn
Blank
dontworry_behappy1
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar_f_tn
Blank
nan535
Brooklyn, NY
446474_tn?1404424777
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811
96938_tn?1189803458
Blank
FlGuy
South, FL